?

Log in

No account? Create an account

Eugie · Foster's · Self-Indulgent · Musings


Beyond dizzy. Shading into the psychedelic.

Recent Entries · Archive · Friends · Profile

* * *
The Effexor withdrawal paired with the extra spiky Monday-on-Adderall-after-the-weekend-holiday effects is nearly psychedelic. I'm getting dizzy waves that border on bona-fide visuals. I'd say "whee!" except it's really not all that enjoyable. My days of finding vertigo recreational appear to have passed.

t_rex mentioned that some folks use Prozac to help wean off Effexor as it often diminishes the side effects--which makes total sense on a pharmacological level--and it's much easier to get off Prozac. Since I'm becoming less functional rather than more, and I've got leftover Prozac, I'm putting myself on a 20mg/day dose for a week and seeing how that works out. It's either that or going on an every other day taper with the Effexor, and I want to avoid taking any more of that stuff ever, ever again. *wobble* Sheesh.

   

Writing Stuff


Received:
- Payment from Stephen Eley of Escape Pod for "My Friend is a Lesbian Zombie." I'm delighted to get paid from Stephen so very promptly but also a bit anxious that I haven't received payment from Here & Now yet. Well, everything with H&N seems delayed, so I shouldn't be surprised.
- Rewrite request from TQR for "Cyberevenge Inc."


New Words: Maybe 2? Did a couple editing passes on "Arachne's Gift" from Critters feedback, and I'm pretty happy with it. After some agonizing and dithering, I decided that I'm going to go ahead and send it to Cricket this week, as I had originally intended. The Purple Crayon said that some of the editorial staff might be staying on for a while in a freelance capacity after the move, and honestly, I can't hope for a better reception than to send it to the editor I already know and love, even with all this pending upheaval.

Club 100 For Writers
      71

Tags:
I'm feeling:
high high
* * *
* * *
[User Picture]
On December 19th, 2005 10:20 pm (UTC), winters_edge commented:
Trying to get caught up here, and I just about fell over when I read that you went completely cold turkey with Effexor. I thought you were weaning off and had just reached the end of it- must have misunderstood!


If you ever need to do one of these meds again and it's on your formulary, consider Cymbalta. I've had the luxury of seeing what withdrawal is like now cold turkey, and it's not perfect (slight mood swings), but the worst mind mess issue is that you feel like your mind is dozing off the first day but you're wide awake. You just don't want to drive for a day or two if you go off of it, but that's it.
* * *
[User Picture]
On December 19th, 2005 10:24 pm (UTC), newroticgirl commented:
YIKES! My sympathies/support are with you... I had a hard time going off Zoloft, got all these crazy head rushes... and ended up back on after a few months of misery.
* * *
[User Picture]
On December 20th, 2005 12:31 am (UTC), britzkrieg commented:
I've got leftover Prozac, I'm putting myself on a 20mg/day dose for a week and seeing how that works out.

Think you'll have any left over? ;-)
* * *
[User Picture]
On December 20th, 2005 04:02 am (UTC), pyanfar commented:
when i miss doses of Effexor i get these weird electric shock-type jolts through my brain. and i also feel just generally disoriented and off-kilter. from what i've heard and read, it seems to be pretty common for most anti-depressants as far as withdrawal goes. which is why your doctor is DUMB for telling you to just stop taking it all at once. every doctor i've ever had, even my general practitioner, has always told me to taper off if i do stop taking it without asking them first. as if they'd have to tell me, haha. so, yeah. bad doctor! i don't know if you were taking the tablets or the XR capsules, but you can get the capsules in 37.5 mg, for tapering-off purposes...

*hugs*
[User Picture]
On December 20th, 2005 05:05 am (UTC), eugie replied:
37.5 mg/day is what I was taking originally. I'm not sure how much of a taper I can do from such a low dose. I suppose I could take 37.5mg every other day or something, but I was on a non-effective dose before (I was having such a good month I decided not to increase my dosage as I was instructed to when my p-doc switched me to Effexor). If it's this hard for me to get off it after only a month on 37.5mg/day, I can't imagine how terrible it's got to be for folks taking an actual effective-dose amount long-term. Jeez.
* * *
On December 20th, 2005 04:42 am (UTC), ex_angeldove677 commented:
out of subject...
Babe, wondering why you haven't said anything when I posted something here: http://www.livejournal.com/users/angeldove/489617.html
found out that I accidentally LOCK my post ot PRIVATE, LOL!!!!!! Oh well. Anyhoo, just wanna acknowledge you and to say THANK YOU for sending me a lovely Christmas card. *muah*
* * *
On December 20th, 2005 04:47 am (UTC), ex_angeldove677 commented:
Are you really getting psychedelic there, sounds fun!!! *wink*

Anyhoo, I hope you take care of yourself, have a Merry Christmas!!!
* * *
[User Picture]
On December 20th, 2005 01:49 pm (UTC), aimeempayne commented:
Yikes! Doesn't sound fun. Take care of yourself.
* * *

Previous Entry · Write something · Share · Next Entry